JournalsjemsVol. 13 , No. 2DOI 10.4171/jems/259

Euler characteristics of moduli spaces of curves

  • Gilberto Bini

    Università degli Studi di Milano, Italy
  • John Harer

    Duke University, Durham, USA
Euler characteristics of moduli spaces of curves cover

Abstract

Let Mg__n be the moduli space of n-pointed Riemann surfaces of genus g. Denote by Mg__n the Deligne-Mumford compactification of Mg__n. In the present paper, we calculate the orbifold and the ordinary Euler characteristic of Mg__n for any g and n such that n > 2-2_g_.